A 27-year-old female asked:
Disclaimer

i was on 10mg lexapro&came off 3 weeks ago cold turkey.i'm having extremely bad moods&irritability!is there anything that can help me i'm desperate! ?

1 doctor answer
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Lexapro (escitalopram): Withdrawal symptoms severity depend on how long u have been on lexapro, (escitalopram) what it was given for (depression or anxiety), what other medications u r taking, and if u discontinued Lexapro (escitalopram) abruptly. More gradual tapering is advised, instead of coming off cold-turkey, such as tapering by 5 mg. Dose every 4-7 days. Consult your prescribing doctor to work out a plan to come off of Lexapro (escitalopram) more gradually.
Answered on Jun 27, 2014
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 21-year-old female asked:
Dr. John Goldman
54 years experience Rheumatology
Yes: Is is a discontinuation syndrome. Fortunately you were on a low dose but you had it for 5 months. You are experiencing withdrawal symptoms due to y ... Read More
A 27-year-old female asked:
Dr. Marc Zimmermann
21 years experience Psychiatry
Tapering: Tapering the withdrawal appears to be the best method to avoid these effects. However, if they still persist, you may need to continue an antidepress ... Read More
A 21-year-old male asked:
Dr. Linda Callaghan
52 years experience Addiction Medicine
No.: It seems that your anxiety has not been completely controlled. You may have to go back on Lexapro (escitalopram) for a little while longer.
A female asked:
Dr. Jane Kang
Dr. Jane Kang answered
20 years experience Psychiatry
You're in withdrawal: It's bad for you because you have been on it for so long. It won't hurt you, but I can imagine it's very uncomfortable. If you have some Lexapro (esci ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month